Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BeccaMarie

Accutane and how it affects other 'life stuff'

So... my boyfriend (who I know I'm going to marry; its just a matter of 'when') has been more than hinting that he is going to propose soon...

We want a summer wedding, so I'm potentially looking at getting married next summer. (and for a variety of reasons, I don't want to wait to summer 2008)

I'm sure the girls out there understand all the planning that goes into a wedding *way* ahead of time.

I am in my 2nd month of accutane, now at 40 mg.

Basically, my appearance-related 'get ready for wedding' items include dealing with:

*my teeth: whitening and straightening... had tons of dental work as a teen (including major jaw surgery), but have been lax about wearing my retainer - my guess is that it would take 6 months tops to correct my teeth

*my back: I have been lucky enough that accutane zapped my acne pretty quickly, and my face and back are almost entirely clear already. The sad part, is that I can now see how scarred my back is, and I want a strapless wedding dress. So, after accutane, I am wondering what kinds of scar treatments will be options for me. My skin does heal relatively quickly... I have had massive cysts which have lasted for months and not scarred. Scars that I have gotten throughout life have always faded into non-existance. (and I'm talking some heavy-duty scars) I'm fairly certain that my back scars will fade somewhat in the next year (and I'm even considering a heavy tan [not burn] early next summer to help the process) ... any other hints?

*my eyebrows: It has been ages since I got a 'good' wax, and all attempts to pluck within old wax lines have failed... my eyebrows need some serious help... I am guessing it will take several wax and re-grow cycles to get my eyebrows appropriately shaped.

*my hair: I haven't dyed my hair in ages... and it needs some highlighting... I want some 'trial runs' before my 'wedding do'. Any issues with accutane and hair dye? I've noticed my hair falling out at a higher rate than pre-accutane... But its no-where near the 'falling out in clumps' stage.

Now, the other factor...

I am an accountant (more specifically, an auditor), and time-off of work is not a possibility for me from January 1st through the end of June. My life the first half of every year includes only working and sleeping. (this includes no doctors appointments, so the latest I will take accutane is through December)

So... All wedding 'prep' stuff needs to take place between now and December (when I will be taking accutane) and in July and the first half of August.

I know I can't wax on accutane, so that is a 'next summer' item...

But any other ideas for how I can help myself 'prep' for wedding stuff?

July and two weeks in next August will pass super quickly, and I know I can't wait until then to deal with my scars and other items...

Are there any issues with me getting some serious dental work while on accutane?

Any married women have any hints?

If I had my way, I would be out now, getting waxes, braces and dyed hair... It is way easier to maintain stuff like that, than instantly alter.

But I'm not sure what all is 'ok' on accutane... It has so many weird side effects and creates so many sensitivities in one's body, that I don't want to do something that isn't "ok".

I will talk a bit with my derm at my next appointment, but she is so busy, she won't have time for all of my questions... So I thought I would seek some opinions/ideas here :)

Thanks for any advice that anyone can offer!

~Becca

Share this post


Link to post
Share on other sites

It was so fun to read this post I just had to reply.

Here are my suggestions:

1. write down all your questions for your derm and bring them in so you can go through them quickly without forgetting anything

2. let your eyebrows grow out as much as possible with only tweezing the real strays so that you'll have a nice, natural brow to get shaped a few months before the wedding. Don't get waxed...get tweezed. Call around to find someone who will shape your eyebrows that way so you run no risks of accidents.

3. Get Invisiline braces. There should be no reason why you couldn't wear those on the Tane. Ask if you could put bleach in those trays...I don't see why not...they look like bleaching trays. Wouldn't that be great?

4. Start playing around with hair color now. The tane shouldn't effect that. I've always dyed my hair on the Tane without problems. It will dry out your hair a bit more but for me I love that cause my hair is oily.

5. As far as the dress goes and the back scars. I'm not sure what kind of scars you have are they crater like scars? If so you may not want to stress yourself out with plans to show off your back. If they are just red marks then they will for sure go away. No real way to know without seeing them, sorry.

6. Don't stop taking the Tane for work reasons. Stop when you are cured and your doc takes you off. Make your skin your priority this year. It's just one appointment a month. Okay, with the blood tests 2. Don't sell yourself short to the company store.

7. If you are an IRS auditor you must IM me!!!! No, I'm not getting audited.

8. Keep us posted on your engagement and wedding stuff on this thread.

9. Congratualtions and enjoy the process.

Share this post


Link to post
Share on other sites

I'm kinda going through the same thing right now.....I'm recently engaged, and going through the "get ready for wedding" stuff......one of them is going on Accutane.....

Our date is August 23, 2008. I'm going to wait two years simply because weddings are so expensive and it will take me that long to save up about $40,000 (It's all on me and we both have decent sized families and lots of friends)......

I'm starting Accutane in a week from today (was supposed to be today), and I'm also getting braces (first time)....my teeth are pretty bad, and it will take 24-30 months......I already have a Nance Appliance, and I'll get my braces in a couple months......then I'll have to wear them for 18-24 months.......So the two years will give me enough time to save up and straighten my teeth........then I'll get them whitened.....My orthodontist ays she had a bunch of patinets on accutane and in braces (she treats a lot of teenagers)....and no one's ever had a problem.......Inviaslign may be an option for you.....I couldn't use it because my teeth are too messed up......

I will probably still highlight my hair on accutane......but just a little on the top to hide five months of roots...And I don't use bleach to highlight....I use a high lift oxidative dye called Blazing from Scruples...it's wat more gentle on hair then an oxidative bleach.......I won't blow dry or use a curing iron to "fix" my curls when they misbehave, to minimise damage.......I have pretty corse and dry hair to begin with......so I'm not too sure what Accutane will do.......

I don't know if they have threading where you live, but if my eyebrows get out of hand I get "threaded." I like waxing better but I was using topical retinoids and couldn't wax.....threading is an Asian or Indian thing.....so if you have areas that have lots of Asians or Indians you'll find a salon that does threading......

I don't know what to tell you about your back......If they arwe just redmarks they will fade (I've got a bunch of redmarks on my back and chest)....they take a little while to fade completely.......maybe a few months.....If they are indented there are options....you can find out more on the scars board........

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×